Ohio, 2013Tornadoes and Damaging Winds in Ohio, June 12 to 13, 2013
June 12 to 13, 2013 · NWS ILN · 29 events in 11 counties and zones
An organized line of convection moved across portions of central Indiana and Ohio during the late evening hours of June 12, lasting into the early morning hours of June 13. The main threats from these storms were damaging winds and isolated weak tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $836,000
- Crop damage
- $5,000
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An organized line of convection moved across portions of central Indiana and Ohio during the late evening hours of June 12, lasting into the early morning hours of June 13. The main threats from these storms were damaging winds and isolated weak tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 12, 8:54 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 12, 8:54 PM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
954 PM EDT WED JUN 12 2013
.SYNOPSIS...
A DEEP LOW PRESSURE SYSTEM AND ASSOCIATED STRONG COLD FRONT WILL MOVE
THROUGH THE REGION LATE TONIGHT AND THURSDAY MORNING. STRONG TO
SEVERE STORMS WILL BE POSSIBLE AHEAD OF THIS COLD FRONT THIS
EVENING AND OVERNIGHT. HIGH PRESSURE WILL WORK INTO THE REGION
THURSDAY NIGHT...OFFERING COOLER TEMPERATURES AND DRY WEATHER.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
BY WEDNESDAY EVENING CONVECTION HAD DEVELOPED ALONG AND NORTH OF
ILN/S EXTREME NE FA BORDER. THIS CONVECTION HAD DEVELOPED ALONG
AND NEAR THE WARM FRONT IN NORTHERN INDIANA AND NORTHERN OH. A
CONVECTIVE SYSTEM HAD FORMED IN NORTHERN IL...WI...AND NORTHERN
INDIANA BY THIS EVENING. THIS CONVECTIVE SYSTEM WILL CONTINUE TO
APPROACH WESTERN PARTS OF FA AND MOVE INTO FA OVERNIGHT.
A SIGNIFICANT SHORTWAVE IN NW FLOW ALOFT WILL DROP SE FROM THE
UPPER MS VLY INTO THE OH VALLEY BY THU MORNING. THE ASSOCIATED SFC
LOW PRESSURE WILL DEEPEN AND TRACK ACROSS NRN INDIANA AND OHIO
TONIGHT. CAPE VALUES REMAIN ON AVERAGE 3000 J/KG APPROACHING
AROUND 4000 J/KG LATE THIS EVENING. CONVECTION THIS EVENING HAS
BEEN IN THE FORM OF DESCRETE CELLS. THE PRIMARY THREATS FROM THESE
STORMS WILL BE DAMAGING WINDS AND LARGE HAIL ALTHOUGH ISOLATED
TORNADOS CANNOT BE RULED OUT. IN ADDITION SOME OF THE
THUNDERSTORMS MAY PRODUCE SOME HEAVY RAINFALL.
EXPECT CAP TO WEAKEN IN RESPONSE TO MID-LEVEL COOLING AND
LIFT OVERNIGHT...AS UPSTREAM MID LEVEL S/W DIGS SOUTHEAST. EXPECT
THUNDERSTORM COMPLEX TO DROP SE ACROSS INDIANA INTO ILN/S FA
OVERNIGHT. INCREASED POPS TO CATEGORICAL OVERNIGHT. STRENGTHENING
LOW LEVEL JET INCREASING TO ABOUT 50 KTS. GIVEN STRONG DYNAMICS
AND INSTABILITY...SIGNIFICANT SEVERE WEATHER EVENT POSSIBLE WITH
THE BEST TIME BETWEEN 04Z AND 07Z. AN ORGANIZED CONVECTIVE SYSTEM
SHOULD DROP SE ACRS ILNS FA.
MODELS HAVE BEEN CONSISTENT IN SHOWING THE POTENTIAL FOR
WIDESPREAD DAMAGING WIND EVENT TONIGHT. EXPECT THE MAIN THREAT TO
BE DAMAGING WIND GUSTS. LARGE HAIL AND HEAVY RAIN WILL ALSO BE
POSSIBLE. GIVEN LOW LEVEL SHEAR...ISOLD TORNADOES WILL ALSO BE
POSSIBLE.
WITH PROGRESSIVE NATURE OF SYSTEM DO NOT EXPECT TO SEE WIDESPREAD
FLOODING OR FLASH FLOODING ISSUES IN MOST PLACES. HOWEVER...AREAS WHERE
THUNDERSTORMS TRAIN WILL BE MOST AT RISK FOR FLASH FLOODING/FLOODING.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THE SEVERE WEATHER THREAT SHOULD END BY DAYTIME MORNING HOURS ON
THURSDAY. THUNDERSTORMS WILL END FROM WEST TO EAST THROUGH MIDDAY
THURSDAY. DRY CONDITIONS WILL RETURN TO THE FA AS HIGH PRESSURE
MOVES INTO THE REGION THURSDAY NIGHT. COOLER AIR WILL WORK INTO
THE FA ON THURSDAY AS A COLD FRONT MOVES THROUGH THE AREA. THE
HIGHS THURSDAY WILL BE IN THE 70S AND THE LOWS THURSDAY NIGHT WILL
BE IN THE 50S.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL BRING FAIR WEATHER WITH LIGHT WINDS AND
SEASONABLY COOL TEMPERATURES ACROSS THE AREA FRIDAY THROUGH
SATURDAY MORNING. WENT WITH A BIAS CORRECTED BLEND FOR
TEMPERATURES DURING THE FRIDAY AND FRIDAY NIGHT PERIODS.
THE LOW LEVEL RIDGE SHIFTS EAST OF THE REGION ON SATURDAY RESULTING
IN RETURN FLOW WITH INCREASING MOISTURE AND MEAN TEMPERATURES. MID
AND UPPER LEVEL FLOW WILL FLATTEN TO A ZONAL PATTERN SATURDAY NIGHT
THROUGH SUNDAY NIGHT AS AN UPPER TROUGH AND WEAK SURFACE LOW OVER
SOUTH CENTRAL CANADA DIGS SOUTHEAST TOWARD THE GREAT LAKES.
DISTURBANCES EMBEDDED IN THIS ZONAL FLOW WILL BRING PERIODIC CHANCES
FOR SHOWERS AND THUNDERSTORMS TO OUR REGION SATURDAY NIGHT THROUGH
SUNDAY NIGHT. NIGHTTIME TEMPERATURES DURING THIS TIME PERIOD WILL BE
MILD...WITH CLOUD COVER AND DEWPOINTS IN THE 60S EXPECTED TO BE
PRESENT.
BY MONDAY MODELS ARE INDICATING THE TROUGH AND SURFACE LOW OVER THE
GREAT LAKES WILL LIFT NORTHEASTWARD...WHICH WILL HELP TO DRAG A COLD
FRONT ACROSS OUR AREA. THIS WOULD RESULT IN UNSETTLED WEATHER ON
MONDAY INTO MONDAY EVENING...FOLLOWED BY A DRYING TREND MONDAY NIGHT
AND TUESDAY.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
TAF SITES WILL BE IMPACTED BY SEVERE THUNDERSTORMS TONIGHT AS
VIGOROUS LOW PRESSURE MOVES TO NORTHERN OHIO. A VERY HUMID AIRMASS
AND INCREASING WIND FIELDS WILL CONTRIBUTE TO THUNDERSTORM
FORMATION. THUNDERSTORMS CELLS MERGING INTO A LINE SHOULD REACH
TAF SITES FROM AROUND 04Z TO 07Z. WILL MONITOR RADAR AND UPSTREAM
OBS AND WILL INCREASE WIND GUSTS TO ABOVE THE 45 KNOTS CURRENTLY
IN THE FORECAST IF NECESSARY.
IFR VISIBILITIES AND MVFR CEILINGS ARE EXPECTED WITH THE
THUNDERSTORMS. ONCE THE THUNDERSTORMS MOVE EAST EARLY
THURSDAY...MVFR CEILINGS WILL PERSIST FOR A FEW HOURS NEAR A
TRAILING COLD FRONT BEFORE CEILINGS RISE AHEAD OF HIGH PRESSURE
AND DRIER AIR ARRIVING FROM THE NORTH.
OUTLOOK...ADDITIONAL THUNDERSTORMS POSSIBLE SUNDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...PARKER
NEAR TERM...PARKER
SHORT TERM...PARKER
LONG TERM...LATTO
AVIATION...CONIGLIO
Hazardous weather outlook, Jun 12, 6:19 PM EST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
719 PM EDT WED JUN 12 2013
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>073-077>082-
088-132330-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
719 PM EDT WED JUN 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT.
THE POTENTIAL EXISTS FOR A SIGNIFICANT SEVERE WEATHER EVENT
TONIGHT. STORMS WILL BECOME NUMEROUS ACROSS THE AREA AND GROW INTO
A COMPLEX. AS THIS OCCURS...THE POTENTIAL FOR DAMAGING WINDS WILL
INCREASE ACROSS THE REGION. DAMAGING WINDS WILL BE THE PRIMARY
THREAT HOWEVER ISOLATED LARGE HAIL AND ISOLATED TORNADOS CANNOT BE
RULED OUT. SOME OF THE THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL
AND LEAD TO LOCALIZED FLASH FLOODING ISSUES.
THE SEVERE THREAT WILL TAPER DOWN ACROSS THE AREA BY THE DAYTIME
MORNING HOURS ON THURSDAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
OHZ026-034-035-042>046-051>056-064-065-074-132330-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-
HOCKING-
719 PM EDT WED JUN 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
THE POTENTIAL EXISTS FOR A SIGNIFICANT SEVERE WEATHER EVENT THIS
EVENING AND TONIGHT. THUNDERSTORMS WILL DEVELOP IN AN UNSTABLE AIRMASS
THIS EVENING HOURS. STORMS THAT DEVELOP WILL HAVE THE POTENTIAL
TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE
PRIMARY THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE
THUNDERSTORMS. AN ISOLATED TORNADO CANNOT BE RULED OUT.
THE SEVERE WEATHER THREAT WILL CONTINUE INTO THE OVERNIGHT HOURS
TONIGHT AS STORMS BECOME MORE NUMEROUS AND GROW INTO A COMPLEX. AS
THIS OCCURS...THE POTENTIAL FOR DAMAGING WINDS WILL INCREASE.
DAMAGING WINDS WILL BE THE PRIMARY THREAT DURING THE OVERNIGHT
HOURS HOWEVER ISOLATED TORNADOS AND LARGE HAIL WILL ALSO BE
POSSIBLE. THERE IS ALSO THE THREAT FOR LOCALIZED FLASH FLOODING
DUE TO THE HEAVY RAINFALL EXPECTED WITH THESE STORMS.
THE SEVERE THREAT WILL TAPER DOWN ACROSS THE AREA BY THE DAYTIME
MORNING HOURS ON THURSDAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 12, 7:25 PM EST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
825 PM EDT WED JUN 12 2013
OHZ046-130045-
DELAWARE OH-
825 PM EDT WED JUN 12 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DELAWARE COUNTY
THROUGH 845 PM EDT...
AT 819 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR DELAWARE
STATE PARK...MOVING EAST AT 45 MPH. THE STRONGEST PORTION OF THIS
STORM WILL LIKELY PASS NORTH OF DELAWARE COUNTY. HOWEVER...GUSTY
WINDS...SMALL HAIL AND FREQUENT LIGHTENING WILL BE OBSERVED.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ASHLEY.
ALSO...DELAWARE STATE PARK...LEONARDSBURG AND OLIVE GREEN ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM CHANGES
COURSE AND THE CORE MOVES INTO DELAWARE COUNTY...THEN A WARNING MAY
BE NEEDED.
LAT...LON 4044 8302 4042 8301 4042 8293 4041 8292
4036 8292 4035 8275 4035 8274 4027 8275
4040 8316 4044 8314Special weather statement, Jun 12, 7:49 PM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
849 PM EDT WED JUN 12 2013
OHZ026-130115-
HARDIN OH-
849 PM EDT WED JUN 12 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARDIN COUNTY
THROUGH 915 PM EDT...
AT 845 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BLANCHARD...MOVING EAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FOREST.
ALSO...PATTERSON IS NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 4071 8349 4071 8344 4068 8341 4067 8341
4063 8367 4077 8371 4081 8350
ASLSpecial weather statement, Jun 12, 8:22 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
922 PM EDT WED JUN 12 2013
OHZ026-130145-
HARDIN OH-
922 PM EDT WED JUN 12 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HARDIN COUNTY THROUGH
945 PM EDT...
AT 919 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR KENTON...
MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
HARDIN COUNTY...INCLUDING PFEIFFER AND HEPBURN.
LAT...LON 4070 8349 4071 8344 4068 8341 4059 8342
4061 8366 4070 8366 4074 8349
ASLSpecial weather statement, Jun 12, 8:52 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
952 PM EDT WED JUN 12 2013
OHZ056-130215-
LICKING OH-
952 PM EDT WED JUN 12 2013
...A STRONG THUNDERSTORM MOVING ACROSS SOUTHEASTERN KNOX COUNTY MAY
CLIP THE NORTHEASTERN PORTIONS OF LICKING COUNTY THROUGH 1015 PM
EDT...
AT 949 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF FALLSBURG...MOVING SOUTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN LICKING COUNTY...INCLUDING FALLSBURG.
LAT...LON 4012 8219 4024 8236 4024 8219 4024 8218
4013 8218
ASLSpecial weather statement, Jun 12, 9:58 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1058 PM EDT WED JUN 12 2013
OHZ026-034-035-042>044-051>053-130345-
AUGLAIZE OH-CHAMPAIGN OH-CLARK OH-DARKE OH-HARDIN OH-LOGAN OH-
MERCER OH-MIAMI OH-SHELBY OH-
1058 PM EDT WED JUN 12 2013
...LINE OF STRONG TO SEVERE STORMS TO MOVE INTO WEST CENTRAL OHIO
AFTER 1130 PM...
AN ORGANIZING LINE OF STRONG TO SEVERE THUNDERSTORMS IN NORTHERN
INDIANA WILL MOVE INTO WEST CENTRAL OHIO AFTER 1130 PM...WITH THE
THREAT OF STRONG DAMAGING WIND GUSTS...TORRENTIAL RAINFALL
RATES...AND PERHAPS A BRIEF TORNADO. STORM SPOTTERS IN INDIANA HAVE
ESTIMATED RECENT WIND GUSTS IN EXCESS OF 70 MPH...SO SIGNIFICANT
WIND DAMAGE WILL BE POSSIBLE AS THESE STORMS CROSS THE AREA NEAR AND
AFTER MIDNIGHT.
BE READY TO SEEK SHELTER WHEN WARNINGS ARE ISSUED.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST MILTON...
WAYNESFIELD...WAPAKONETA...VERSAILLES...UNION CITY...TROY...TIPP
CITY...ST. PARIS...ST. MARYS...ST. HENRY...SIDNEY...RUSSELLS POINT...
ROCKFORD...PLEASANT HILL AND PIQUA.
LAT...LON 3989 8407 3991 8417 3992 8416 3992 8426
4000 8482 4064 8481 4071 8477 4073 8446
4069 8445 4069 8423 4066 8422 4065 8389
4080 8389 4082 8352
BINAUSpecial weather statement, Jun 12, 10:34 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1134 PM EDT WED JUN 12 2013
INZ050-OHZ026-035-042>044-051-060-130500-
WAYNE IN-AUGLAIZE OH-DARKE OH-HARDIN OH-LOGAN OH-MIAMI OH-PREBLE OH-
SHELBY OH-
1134 PM EDT WED JUN 12 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE NORTHERN MIAMI
VALLEY...WEST CENTRAL OHIO...AND WAYNE COUNTY INDIANA THROUGH 100
AM EDT...
AT 1130 PM EDT...RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
MOVING SOUTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE THE THREAT OF DAMAGING WIND GUSTS...TORRENTIAL
RAINFALL RATES...AND PERHAPS A BRIEF TORNADO. STORM SPOTTERS IN
INDIANA HAVE ESTIMATED WIND GUSTS IN EXCESS OF 70 MPH...SO
SIGNIFICANT WIND DAMAGE AND POWER OUTAGES WILL BE POSSIBLE AS THESE
STORMS CROSS THE AREA NEAR AND AFTER MIDNIGHT.
BE READY TO SEEK SHELTER WHEN WARNINGS ARE ISSUED.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. MARYS...
CRIDERSVILLE...WAPAKONETA...NEW KNOXVILLE...NEW BREMEN...ADA...
MINSTER...BOTKINS...WAYNESFIELD...ALGER...UNION CITY...FORT
LORAMIE...ANNA...ANSONIA AND JACKSON CENTER.
LAT...LON 4082 8349 4071 8349 4068 8341 4058 8342
4026 8381 4027 8401 4018 8403 3992 8451
3972 8516 3979 8518 3980 8523 4001 8520
4001 8482 4035 8481 4036 8446 4069 8445
4065 8389 4082 8388Tornado, Mercer
- When
- June 12, 10:35 PM EST to 10:36 PM EST
- Where
- Mercer County, 3.81 mi NW of Rockford to 3.77 mi NW of Rockford
- Rating
- EF0
- Path length
- 0.06 mi
- Path width
- 100 yd
- Property damage
- $40,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.720, -84.680
The tornado briefly touched down to the West of River Train Road. Ten percent of a large aluminum barn was removed and had four garage doors blown out. Some of the debris from this building caused collateral impact damage to surrounding structures on both north and south facing aspects. A large dent occurred near the top of the southwest side of a grain silo. Another aluminum building incurred siding damage and a second story window was blown in from the south. This property was surrounded by farmland and no additional damage was noted in the area. Based on the damage surveyed, the maximum wind speed from this tornado was estimated to be 75 miles per hour.
Thunderstorm Wind, Mercer
- When
- June 12, 10:55 PM EST to 10:59 PM EST
- Where
- Mercer County, 3.77 mi ENE of Mendon
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 40.700, -84.460
A roof was blow off of a home. A tree was blown onto another roof of the home. A radio antenna was blown down, and a large steel barn collapsed due to thunderstorm winds.
Thunderstorm Wind, Auglaize
- When
- June 12, 10:57 PM EST to 10:58 PM EST
- Where
- Auglaize County, 3.61 mi NNW of Villa Nova
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 40.600, -84.440
Thunderstorm Wind, Auglaize
- When
- June 12, 11:01 PM EST to 11:02 PM EST
- Where
- Auglaize County, 2.81 mi S of Villa Nova
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.510, -84.430
Tornado, Auglaize
- When
- June 12, 11:03 PM EST to 11:06 PM EST
- Where
- Auglaize County, 0.25 mi SE of Wapakoneta Arpt to 2.54 mi ESE of Wapakoneta Arpt
- Rating
- EF0
- Path length
- 2.32 mi
- Path width
- 50 yd
- Property damage
- $350,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.498, -84.297
The tornado touched down on the north side of State Route 219 east of New Knoxville. The tornado tracked east-southeast where minor damage was done to the north side of the administrative building at the Neil Armstrong Airport. A large amount of sheet metal and tree limbs were deposited on the runway. Further along the path, the tornado damaged six houses and three barns and uprooted trees. One barn was 80 percent destroyed. At the end of the tornado track, a double wide mobile home was picked up and tossed 100 feet to the north on its side. Based on the damage surveyed, the maximum wind speed from this tornado was estimated to be 75 miles per hour.
Thunderstorm Wind, Auglaize
- When
- June 12, 11:05 PM EST to 11:09 PM EST
- Where
- Auglaize County, 1.38 mi S of Villa Nova
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.530, -84.420
Power poles were snapped on Route 364 due to thunderstorm winds.
Thunderstorm Wind, Auglaize
- When
- June 12, 11:07 PM EST to 11:11 PM EST
- Where
- Auglaize County, 0.52 mi E of Wapakoneta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.570, -84.190
There were numerous reports of trees downed due to thunderstorm winds.
Thunderstorm Wind, Auglaize
- When
- June 12, 11:10 PM EST to 11:14 PM EST
- Where
- Auglaize County, 1.72 mi WSW of Wapakoneta
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 40.560, -84.230
A semi trailer was blown over west of Wapakoneta on Route 33.
Thunderstorm Wind, Auglaize
- When
- June 12, 11:10 PM EST to 11:14 PM EST
- Where
- Auglaize County, 0.52 mi E of Wapakoneta
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $23,000
- Reported by
- Trained Spotter
- Coordinates
- 40.570, -84.190
A semi trailer was overturned at Walmart west of Interstate 75 in Wapakoneta due to thunderstorm winds. Trees were also reported down in the city of Wapakoneta.
Thunderstorm Wind, Shelby
- When
- June 12, 11:10 PM EST to 11:14 PM EST
- Where
- Shelby County, Ft Loramie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 40.350, -84.370
Power poles were downed near Fort Laramie due to thunderstorm winds.
Thunderstorm Wind, Shelby
- When
- June 12, 11:15 PM EST to 11:19 PM EST
- Where
- Shelby County, Botkins
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 40.470, -84.180
Roofs were damaged and a barn wall collapsed due to thunderstorm winds.
Thunderstorm Wind, Auglaize
- When
- June 12, 11:17 PM EST to 11:21 PM EST
- Where
- Auglaize County, 0.52 mi W of Uniopolis
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 40.600, -84.090
A building was destroyed in Uniopolis due to thunderstorm winds.
Thunderstorm Wind, Hardin
- When
- June 12, 11:25 PM EST to 11:29 PM EST
- Where
- Hardin County, 0.87 mi NE of Alger
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.710, -83.840
Trees were downed near Alger due to thunderstorm winds.
Thunderstorm Wind, Hardin
- When
- June 12, 11:30 PM EST to 11:34 PM EST
- Where
- Hardin County, 0.87 mi NW of Roundhead
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.560, -83.840
Trees were downed near the town of Roundhead due to thunderstorm winds.
Thunderstorm Wind, Miami
- When
- June 12, 11:35 PM EST to 11:39 PM EST
- Where
- Miami County, 1.48 mi SSW of Bloomer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.160, -84.430
Large tree limbs were downed north of Bradford due to thunderstorm winds.
Thunderstorm Wind, Hardin
- When
- June 12, 11:40 PM EST to 11:44 PM EST
- Where
- Hardin County, 0.87 mi SW of Kenton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 40.640, -83.610
Trees and power poles were downed in Kenton due to thunderstorm winds.
Thunderstorm Wind, Shelby
- When
- June 12, 11:40 PM EST to 11:44 PM EST
- Where
- Shelby County, 0.53 mi W of Port Jefferson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 40.330, -84.090
A large tree was downed in Port Jefferson due to thunderstorm winds.
Thunderstorm Wind, Shelby
- When
- June 12, 11:40 PM EST to 11:44 PM EST
- Where
- Shelby County, 0.87 mi NW of Sidney
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 40.290, -84.160
A large tree limb was downed in Sydney due to thunderstorm winds.
Thunderstorm Wind, Union
- When
- June 12, 11:55 PM EST to 11:59 PM EST
- Where
- Union County, 2.07 mi S of York Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 40.370, -83.450
Structural damage occurred to an industrial building due to thunderstorm winds.
Thunderstorm Wind, Logan
- When
- June 12, 11:59 PM EST to June 13, 12:00 AM EST
- Where
- Logan County, 0.69 mi N of Zanesfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.340, -83.680
Trees and power lines were blown down in the Zanesville area due to thunderstorm winds.
Thunderstorm Wind, Union
- When
- June 13, 12:00 AM EST to 12:04 AM EST
- Where
- Union County, 0.53 mi W of Essex
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 40.480, -83.330
A roof was blown off of a home northwest of Richwood due to thunderstorm winds.
Thunderstorm Wind, Clark
- When
- June 13, 12:03 AM EST to 12:07 AM EST
- Where
- Clark County, 0.87 mi NW of North Hampton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 39.990, -83.940
A large tree was downed in North Hampton due to thunderstorm winds.
Thunderstorm Wind, Union
- When
- June 13, 12:03 AM EST to 12:07 AM EST
- Where
- Union County, 0.87 mi NE of Pharisburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.360, -83.310
Structural damage occurred to a barn due to thunderstorm winds.
Tornado, Delaware
- When
- June 13, 12:15 AM EST to 12:16 AM EST
- Where
- Delaware County, 2.14 mi SW of Radnor to 2.29 mi SW of Radnor
- Rating
- EF0
- Path length
- 0.21 mi
- Path width
- 50 yd
- Property damage
- $200,000
- Crop damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.361, -83.182
The tornado briefly touched down on the west side of Highway 257 southwest of Radnor. The tornado initially hit two barns, destroying one and heavily damaging another. One barn consisted of cinder block walls and tin roofing. Much of the cinder block collapsed, while roofing of this structure with some of the attached cinder block and other bard roofing and walls was lifted across Highway 257 where much of the material was wrapped around trees along the Scioto River. Large portions of the barn roofing was lofted over the tree line along the Scioto River and deposited in the back yards of residences along River Road, on the east side of the river, a distance of two tenths of a mile away. Tree damage along the south side of the brief tornado track was lying in a northeast orientation which was inward toward the tornado track which confirms the convergent circulation. Other damage along the path included snapped large trees, complete destruction of a small shed, and large amounts of debris wrapped around trees. Corn stalks were found in yards of residence on the east side of the Scioto River, with the nearest corn fields nearly a quarter of a mile away. Based on the damage surveyed, the maximum wind speed of this tornado was approximately 85 miles per hour.
Thunderstorm Wind, Delaware
- When
- June 13, 12:20 AM EST to 12:24 AM EST
- Where
- Delaware County, 0.53 mi W of Delaware
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.300, -83.080
There were several reports of trees down around Delaware County due to thunderstorm winds.
Thunderstorm Wind, Franklin
- When
- June 13, 12:37 AM EST to 12:45 AM EST
- Where
- Franklin County, 1.59 mi E of Hilliard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.030, -83.120
Roof decking was removed from a Lowes building and a large tree limb was downed southeast of Hilliard due to thunderstorm winds.
Thunderstorm Wind, Franklin
- When
- June 13, 1:07 AM EST to 1:11 AM EST
- Where
- Franklin County, 0.87 mi NW of Valley Crossing
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 39.890, -82.960
A large tree was downed south of the downtown Columbus area due to thunderstorm winds.
Thunderstorm Wind, Fairfield
- When
- June 13, 1:23 AM EST to 1:27 AM EST
- Where
- Fairfield County, 0.53 mi W of Baltimore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 39.850, -82.610
A pole barn was destroyed near the town of Baltimore due to thunderstorm winds.
Thunderstorm Wind, Fairfield
- When
- June 13, 1:25 AM EST to 1:29 AM EST
- Where
- Fairfield County, 0.53 mi W of Millersport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 39.900, -82.540
Trees were reported down in the Millersport area due to thunderstorm winds.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, June 12 to 13, 2013$2.0 million · EF3 · 53 events
- Tornado and Hail in Ohio, June 12 to 13, 20131 injured · $2.8 million · EF0 · 85 events
- Excessive Heat in Arizona, June 12, 20131 death · 2 events
- Tornadoes and Flash Flood in Illinois, June 12, 2013$352,000 · EF1 · 61 events
- Flash Flooding and Hail in West Virginia, June 12 to 13, 2013$3.5 million · 70 kt wind · 26 events
- Tornadoes and Damaging Wind in Illinois, June 12, 20131 injured · EF2 · 3 events
- Flash Flooding and Hail in Minnesota, June 12, 2013$275,000 · 2.75 in hail · 28 events
- Hail and Damaging Winds in Wisconsin, June 12, 2013$235,000 · 1 in hail · 11 events
- Flash Flood in Ohio, June 12 to 13, 2013$200,000 · 1 event
- Flash Flood and Hail in Michigan, June 12 to 13, 2013$95,000 · 1 in hail · 8 events
- Flash Flooding and Flood in Iowa, June 12 to 13, 2013$90,000 · 1 in hail · 9 events
- Flooding and Hail in Ohio, June 12 to 13, 2013$33,000 · 2.5 in hail · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458964, 458965, 458966, 458967, 458969, 458973, 458971, 458974, 458976, 458982, 458983, 458984, 458985, 458986, 458987, 458988, 458996, 458997, 458998, 459066, 459067, 459068, 459069, 459070, 459071, 459072, 459073, 459074, 459075.